I've been on low dose accutane for several months, ranging from 10-20 mg daily, and have recently cut down to 5mg/day. I'm scheduled for otoplasty tomorrow and the surgeon seemed unconcerned about the accutane. However, after reading a few warnings about potential complications, I wanted to get a second opinion/confirmation to ease my anxiety for the procedure.
After Low-dose Accutane for a Few Months, is Otoplasty Safe?
Doctor Answers (1)
Surgeries while on Accutane
There are many reports and claims that patients should not seek surgeries while on Accutane. Then, there are conflicting reports that state the medication is out of your system within a day or two. What it comes down to is that people believe that because Accutane thins your skin a bit, your body may not be able to heal as quickly or as well as it should. While I don't necessarily agree with this statement, many hospitals and physicians follow the rule that non-life-threatening surgeries cannot be performed while patients are on courses of Accutane. Your physician needs to determine what he or she is comfortable with.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.